Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Corpus Christi, TX

February 1, 2016La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 1, 2016, 2:26 PM CST for La Salle County, Webb County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2016, 2:26 PM CST (20:26 UTC)
Expired
Feb 1, 2016, 6:00 PM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS84 KCRP 012026
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CST MON FEB 1 2016

...CRITICAL FIRE WEATHER CONDITIONS OVER THE RIO GRANDE PLAINS
THROUGH EARLY THIS EVENING...

.STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS
EVENING OVER THE RIO GRANDE PLAINS. CONDITIONS WILL IMPROVE LATER
THIS EVENING AS RELATIVE HUMIDITY VALUES INCREASE. 

TXZ229-239-020000-
/O.NEW.KCRP.FW.W.0001.160201T2026Z-160202T0000Z/
LA SALLE-WEBB-
226 PM CST MON FEB 1 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS|...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...LA SALLE AND WEBB COUNTIES.

* TIMING...THROUGH 6 PM THIS EVENING.

* WIND...SOUTH SOUTHEASTERLY WINDS 20 TO 25 MPH WITH GUSTS OVER 30
  MPH AT TIMES.

* HUMIDITY...15 TO 25 PERCENT. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
1 follow-up statement
264 
WWUS84 KCRP 012357
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CST MON FEB 1 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM...

.WINDS ARE DIMINISHING AND RELATIVE HUMIDITIES ARE CLIMBING.
THUS...THE RED FLAG WARNING WILL EXPIRE AT 6 PM. ELEVATED FIRE
WEATHER CONDITIONS WILL LIKELY OCCUR THROUGH 8 PM OR 9 PM. 

TXZ229-239-020100-
/O.EXP.KCRP.FW.W.0001.000000T0000Z-160202T0000Z/
LA SALLE-WEBB-
557 PM CST MON FEB 1 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE
PLAINS...

THE RED FLAG WARNING FOR LA SALLE AND WEBB COUNTIES WILL EXPIRE AT
6 PM. ELEVATED FIRE WEATHER CONDITIONS FOR HUMIDITY LESS THAN 40
PERCENT AND WIND GUSTS AROUND 20 MPH WILL OCCUR THROUGH 8 PM OR 9
PM...WITH WINDS CONTINUING TO DIMINISH AND HUMIDITIES RISES FOR
THE REST OF THE NIGHT. RESIDENTS SHOULD REMAIN VIGILANT AND AVOID
ACTIVITY WHICH COULD CREATE SPARKS OR CAUSE A FIRE THROUGH MID
EVENING. 

$$

GW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 12:45 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 1, 12:45 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CST MON FEB 1 2016

.DISCUSSION...UPDATED THE HOURLY WEATHER ELEMENTS BASED ON CURRENT
TRENDS. ALSO...LET THE DENSE FOG ADVISORY OVER THE SOUTHERN BAYS
AND NEARSHORE WATERS EXPIRE...BUT EXTENDED ADVISORY FOR THE NORTHERN
BAYS AND NEARSHORE WATERS UNTIL 6PM. ANOTHER WARM AFTERNOON IS IN
STORE WITH TEMPS CLIMBING INTO THE 80S IN MOST AREAS.

&&

.PREV DISCUSSION... /ISSUED 1147 AM CST MON FEB 1 2016/

DISCUSSION...UPDATED FOR 18Z AVIATION.

AVIATION...VFR CONDITIONS AT LRD/ALI/CRP WILL CONTINUE THIS
AFTERNOON WITH MVFR CONDITIONS AT VCT. GUSTY SE/SSE WINDS WILL
PERSIST AS WELL...WITH GUSTS BETWEEN 22 AND 28 KNOTS AT THE
TERMINALS. LATEST GUIDANCE SUGGESTS ELEVATED WINDS WILL BE
COMMON THIS EVENING AND OVERNIGHT AS WELL...WHICH SHOULD PREVENT
WIDESPREAD FOG FROM DEVELOPING. CAVEAT TO THIS WILL BE IF SEA FOG
MOVES INLAND...WHICH COULD THEN IMPACT THE CRP TERMINAL.
OTHERWISE...EXPECT LOW CLOUDS THIS EVENING INTO OVERNIGHT WITH
MVFR/IFR CIGS POSSIBLE. A COLD FRONT WILL THEN MOVE THROUGH THE
REGION EARLY TUESDAY MORNING WITH WINDS SHIFTING AROUND TO A
N/NW DIRECTION.

PREV DISCUSSION... /ISSUED 554 AM CST MON FEB 1 2016/

DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

AVIATION...IFR/LIFR CONDITIONS EARLY THIS MORNING GENERALLY EAST
OF U.S. 281. VFR WEST. CONDITIONS WL IMPROVE OVER LAND DRG THE
MID MORNING HOURS...THEN OVER THE ADJACENT WATERS BY AFTN. LGT
WIND THIS MORNING INCREASING TO GENEARLLY MODERATE LEVELS BY
AFTERNOON. VFR CONDITIONS THIS EVENING WL TRANSITION TO MVFR/IFR
NEAR THE COAST. ISOLATED SHOWERS ANTICIPATED MAINLY NORTH OF U.S.
HIGHWAY 181 IN ADVANCE OF A FRONT. THIS FRONT WILL MOVE OFFSHORE
DRG THE 09-12Z TUESDAY PERIOD AND RESULT IN THE DEVELOPMENT OF VFR
CONDITIONS.

PREV DISCUSSION... /ISSUED 401 AM CST MON FEB 1 2016/

SHORT TERM (TODAY THROUGH TUESDAY)...CONCUR WITH THE GFS
DETERMINISTIC WHICH MOVES AN UPPER LEVEL DISTURBANCE ACROSS THE
SWRN CONUS/SRN PLAINS DRG THE PERIOD WITH THE BULK OF THE
ASSOCIATED 700-300 MB Q-VECTOR CONVERGENCE NORTH OF THE CWA/MSA.
THE ASSOCIATED SUB-TROPICAL JET STEAK IS EXPECTED TO PROVIDE
SYNOPTIC SCALE LIFT NORTH OF THE CWA/MSA TODAY/TONIGHT. THE
CORRESPONDING COLD FRONT IS EXPECTED TO MOVE ACRS THE REGION
OVERNIGHT. MSTR CONVERGENCE ALONG THE FRONT AND LIMITED UPPER
FORCING MAY RESULT IN ISOLD SHOWER ACTIVITY OVER THE ERN CWA/MSA
TONIGHT WITH MSTR AS THE LIMITING FACTOR (NAM DETERMINISTIC
MAINTAIN LESS THAN 1 INCH PWAT VALUES IN ADVANCE OF FRONT.) MUCH
OF THE SYNOPTIC SCALE LIFT OVER THE CWA/MSA ASSOCIATED WITH THE
UPPER JET STREAK WL NOT OCCUR UNTIL TUESDAY...AFTER FROPA. THUS DO
NOT ANTICIPATE PCPN TUESDAY OWING TO LIMITED MSTR. EXPECT DENSE
FOG ADVISORY CONDITIONS TO END NEAR THE CURRENT EXPIRATION TIME.
RECORD MAX TEMPS EXPECTED OVER THE WRN CWA THIS AFTN IN RESPONSE
TO ADIABATIC HEATING FROM FLOW EWD ACRS THE SIERRA MADRE.

FIRE WEATHER...WL ISSUE AN RFD FOR THE WRN CWA TODAY OWING TO
EXPECTATION OF CONDITIONS JUST BELOW RFW. LOW MINIMUM RELATIVE
HUMIDITY VALUES EXPECTED OVER THE WRN CWA TODAY YET WIND NOT
EXPECTED TO REACH THE RFW THRESHOLD. THERE IS A RISK FOR RFW
CONDITIONS TUESDAY YET WIND WL AGAIN BE THE LIMITING FACTOR...
THUS WL NOT ISSUE A RED FLAG WATCH.

MARINE...ANTICIPATE THAT DENSE FOG ADVISORY CONDITONS WL PERSIST
UNTIL 18Z TODAY. SCA CONDITIONS ANTICIPATED DRG THE 00-09Z
TUESDAY PERIOD OVER THE COASTAL WATERS DUE TO STRONG SOUTH FLOW
IN RESPONSE TO THE FOREGOING UPPER DISTURBANCE. CONDITIONS WL THEN
IMPROVE FROM WEST TO EAST AFTER 09Z TUESDAY AS WIND STEADILY FALLS
IN RESPONSE TO THE APPROACHING FRONT.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...DRY AND COOL WEATHER
CHARACTERIZES MOST OF THE LONG TERM FORECAST AS A MEAN LAYER TROUGH
IS CARVED OUT OVER THE CENTRAL UNITED STATES. SFC HIGH PRESSURE WILL
CONTINUE TO SETTLE INTO SOUTH TX TUE NIGHT IN THE WAKE OF TUESDAYS
FRONTAL BOUNDARY. CLEAR SKIES AND WEAK CAA WILL ALLOW TEMPS TO DROP
INTO THE LOW-MID 40S BY WED AM. EXPECT CLEAR AND MILD CONDITIONS WED
WITH HIGHS IN THE 60S. ANOTHER REINFORCING SURGE OF HIGH PRESSURE IS
EXPECTED WED NIGHT AS ANOTHER TROUGH DROPS INTO THE SRN PLAINS. MIN
TEMPS WILL DIP INTO THE MID-UPR 30S BY THU AM. A POSITIVE TILT MID
LVL TROUGH WILL APPROACH W TX ON FRIDAY DRAWING A MOIST RETURN FLOW
ACROSS SOUTH TEXAS. SKIES WILL BECOME OVERCAST AND HUMIDITY WILL
INCREASE AS WEAK ONSHORE FLOW DEVELOPS. THIS TROUGH IS PROGGED TO
STRENGTHEN AS IT MOVES ACROSS THE STATE SAT/SAT NIGHT. INTRODUCED
SLGT CHC/CHC POPS FOR FRI NGT THROUGH SAT NGT. CANNOT RULE OUT AN
ISOLATED ELEVATED TSTORM ACROSS THE NE COASTAL BEND SAT GIVEN THE
VERY COLD AIR ALOFT (H5 TEMPS MINUS 20C).

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  60  78  45  64  /  10  10  10   0   0
VICTORIA          79  59  74  41  60  /  10  20  10   0   0
LAREDO            91  57  76  44  67  /   0   0  10   0   0
ALICE             86  59  78  42  64  /   0  10  10   0   0
ROCKPORT          73  61  74  47  62  /  10  20  10   0   0
COTULLA           89  55  75  41  64  /   0  10  10   0   0
KINGSVILLE        84  60  79  44  65  /   0  10  10   0   0
NAVY CORPUS       74  62  75  48  62  /  10  20  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
     PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

TB/78...SHORT TERM
Hazardous weather outlook, Feb 1, 5:06 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CST MON FEB 1 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CST MON FEB 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG ADVISORY CONDITIONS EXPECTED EARLY THIS MORNING OVER THE
COASTAL BEND AND OVER THE VICTORIA CROSSROADS. DENSE FOG EXPECTED
TO PERSIST UNTIL NOON TODAY OVER THE BAYS AND NEARSHORE COASTAL
WATERS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT OVER THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS DUE TO WINDS ARE LIKELY OVER THE
WATERS EARLY TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE ALSO
POSSIBLE TUESDAY NIGHT INTO THURSDAY.

ELEVATED FIRE DANGER WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY
BEHIND THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/75

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 8:19 PM CSTMarine Dense Fog AdvisoryCRP19 hr
Jan 31, 8:24 PM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more11 hr
Feb 1, 3:28 AM CSTSmall Craft AdvisoryCRP39 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.